Alert archive / Oklahoma / River Flood Advisories in 2020
River Flood Advisory 10, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Mar 13, 2020, 7:52 PM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2020, 7:52 PM CDT (00:52 UTC)
- Expired
- Mar 14, 2020, 9:10 AM CDT
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 7.68 ft at Mar 14, 2020, 5:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 6:54 PM CDT, 58 minutes earlier.
Area forecast discussion, Mar 13, 6:54 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 654 PM CDT Fri Mar 13 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Rounds of showers with possible isolated thunder will continue to spread across the CWA tonight and into Saturday ahead of a frontal boundary forecast to push through the region Saturday. With the rain showers...MVFR falling to LIFR/IFR conditions are expected to over spread the CWA during the night from southwest to northeast. During the day Saturday...rain showers and LIFR/IFR conditions should continue ahead of the frontal boundary with mainly MVFR conditions and north to northeast winds behind the boundary. This boundary looks to move into Northeast Oklahoma during the morning hours and into Northwest Arkansas for the afternoon. Will continue with tempo groups for timing of potential showers and or storms. && .PREV DISCUSSION... /Issued 326 PM CDT Fri Mar 13 2020/ DISCUSSION... The large scale pattern over the Northern Hemisphere will not change much at all during the next week. The net result will be an unsettled pattern across the south central U.S. with periodic chances of rain and thunderstorms. Heavy rainfall will become a concern over the next several days, beginning with some potential later tonight, and it appears possible severe weather chances may ramp up some by late next week. Presently a frontal boundary remains draped across central to northeast Texas with a very dry low level airmass persisting generally north of I-40. Broad warm conveyor belt east of advancing shortwave in the desert southwest continues to bring widespread showers across southeast OK while dry air still winning out to the north. As warm advection regime strengthens later tonight into Saturday as the shortwave opens up and accelerates east, and this should result in showers spreading more across northern areas with some potential for elevated thunderstorms. An axis of relatively heavy rain amounts appears likely overnight with amounts in the 1-2 inch range across east central OK into northwest AR. This could result in minor flooding at a few river points. Precip chances will decrease from the west Saturday afternoon and evening. Most of Sunday looks dry at this point but yet another wave will be dropping south along east edge of pacific blocking high into mean trough position along the west coast. Warm advection regime will develop again by Sunday night into Monday and interact with another frontal boundary forced south by northern stream energy, again resulting in ramped up shower and isolated thunderstorm chances Sunday night and Monday. The low will eventually begin to move east mid to late week, with rain and thunderstorm chances continuing until the low finally moves out into the plains. This also may allow the warm sector to surge far enough north to offer us our best chance of severe weather during the next week, likely Thursday as it appears now. Given the timing differences among operational models, will opt to stick with the NBM, which captures the overall idea well enough. Temperatures will remain fairly coll through most of the period, but should trend upward later next week. Depending on the timing of the late week system, either Thursday or Friday could end up several degrees warmer than forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 44 56 41 56 / 100 90 0 0 FSM 45 58 46 60 / 80 100 50 0 MLC 48 65 46 60 / 90 90 30 10 BVO 42 52 38 53 / 100 80 0 0 FYV 43 56 41 57 / 90 100 40 0 BYV 40 50 38 52 / 90 100 40 0 MKO 45 57 43 57 / 100 90 10 0 MIO 41 51 39 54 / 100 90 10 0 F10 45 60 43 57 / 100 90 10 0 HHW 50 66 51 63 / 80 80 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Mar 13, 5:13 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Fri Mar 13 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Fri Mar 13 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Mainly north of Interstate 40.
ONSET...Late Evening.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Several waves of showers are expected through the overnight
hours. Locally heavy rainfall will be possible, especially later
tonight across northeast Oklahoma into northwest Arkansas.
Isolated thunderstorms will be possible as well, but severe
weather is not expected.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through MONDAY...Thunderstorm Potential.
TUESDAY through THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Areas of rain will be ongoing across eastern Oklahoma and
northwest Arkansas early Saturday, with precipitation tapering
off during the afternoon. While Sunday should remain mostly dry,
an active and wet pattern will set up for most of next week. There
will be near daily chances for showers and a few thunderstorms
for all or parts of the area, with the potential for strong to
severe storms late next week as an upper level system lifts into
the Plains.
The flood threat will increase through the week with some river
basins, especially the Illinois and Neosho, likely seeing
impacts.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Adair, Delaware | 13 hr |
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 48 hr |
| Mar 13, 7:51 PM CDT | River Flood Warning | TSA | Cherokee | 72 hr |
| Mar 14, 4:40 AM CDT | Areal Flood Advisory | TSA | Washington | 110 min |
| Mar 14, 8:50 AM CDT | River Flood Warning | TSA | Ottawa | 35 hr |
| Mar 14, 9:08 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| Mar 14, 9:08 AM CDT | River Flood Advisory | TSA | Cherokee | 36 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Adair, Delaware | 29 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 35 hr |
| Mar 14, 1:58 PM CDT | River Flood Warning | TSA | Cherokee | 38 hr |
Nearby
River Flood Advisories in Oklahoma, 2020Every river flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.